Dr Yong Wang

BEng/MEng (Huazhong University of Science and Technology), PhD (Waikato University)

Profile image
Senior Lecturer


Yong Wang joined the Department of Statistics in 2003. He received B.Eng. and M.Eng. degrees from Huazhong University of Science and Technology in 1986 and 1989 and Ph.D. degree in Computer Science in 2001 from Waikato University.

Research | Current

Dr Wang's research interests include

  • Computational statistics
  • Mixture models
  • Survival analysis
  • Data mining.

Selected publications and creative works (Research Outputs)

As of 29 October 2020 there will be no automatic updating of 'selected publications and creative works' from Research Outputs. Please continue to keep your Research Outputs profile up to date.
  • Wang, Y. (2018). Computation of the nonparametric maximum likelihood estimate of a univariate log-concave density. Wiley Interdisciplinary Reviews: Computational Statistics, e1452-e1452. 10.1002/wics.1452
  • Wang, Y., & Fani, S. (2018). Nonparametric maximum likelihood computation of a U-shaped hazard function. Statistics and Computing, 28 (1), 187-200. 10.1007/s11222-017-9724-z
  • Chee, C. S., & Wang, Y. (2016). Nonparametric estimation of species richness using discrete k-monotone distributions. Computational Statistics and Data Analysis, 93, 107-118. 10.1016/j.csda.2014.10.021
  • Wang, X., & Wang, Y. (2015). Nonparametric multivariate density estimation using mixtures. Statistics and Computing, 25 (2), 349-364. 10.1007/s11222-013-9436-y
  • Wang, Y., & Taylor, S. M. (2013). Efficient computation of nonparametric survival functions via a hierarchical mixture formulation. Statistics and Computing, 23 (6), 713-725. 10.1007/s11222-012-9341-9
  • Wang, Y. (2012). Gauss-Newton method. Wiley Interdisciplinary Reviews: Computational Statistics, 4 (4), 415-420. 10.1002/wics.1202
  • Wang, Y., Ziedins, I., Holmes, M., & Challands, N. (2012). Tree models for difference and change detection in a complex environment. Annals of Applied Statistics, 6 (3), 1162-1184. 10.1214/12-AOAS548
  • Wang, Y. (2010). Maximum likelihood computation for fitting semiparametric mixture models. Statistics and Computing, 20 (1), 75-86. 10.1007/s11222-009-9117-z

Contact details

Primary office location

Level 2, Room 271
New Zealand

Web links